Alert archive / Pennsylvania / Tornado Warnings in 2008

Tornado Warning 1, NWS State College, PA

April 20, 2008York County, Pennsylvania

NWS State College, PA issued this tornado warning at Apr 20, 2008, 6:44 PM EDT for York County, Pennsylvania. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2008, 6:44 PM EDT (22:44 UTC)
Expired
Apr 20, 2008, 7:15 PM EDT
In force
31 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County York County, PA

The radar

The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 7:05 PM EDTFUNNEL CLOUDSpring Grove, PAREPORT OF FUNNEL CLOUD IN THE SPRING GROVE AREA/JACKSON TWP. TV VIEWER CALLED IN THE REPORT TO ABC27 IN HARRISBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KCTP 202244
TORCTP
PAC133-202315-
/O.NEW.KCTP.TO.W.0001.080420T2244Z-080420T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
644 PM EDT SUN APR 20 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 715 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CODORUS...
  OR 10 MILES EAST OF PARKVILLE...MOVING NORTHWEST AT 27 MPH.

* THE TORNADO WILL BE NEAR...
  CODORUS AROUND 650 PM EDT...
  SPRING GROVE AROUND 705 PM EDT...
  THOMASVILLE AROUND 710 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING
PREVIOUSLY ISSUED FOR THE WARNED AREA.

IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS IMMEDIATELY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3974 7672 3972 7684 3990 7699 3994 7683
TIME...MOT...LOC 2244Z 151DEG 24KT 3976 7680

$$

FORECASTER: STEINBUGL
2 follow-up statements
000 
WWUS51 KCTP 202256
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
656 PM EDT SUN APR 20 2008

PAC133-202315-
/O.CON.KCTP.TO.W.0001.000000T0000Z-080420T2315Z/
YORK PA-
656 PM EDT SUN APR 20 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHWESTERN YORK COUNTY...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CODORUS...OR 7
MILES EAST OF PARKVILLE...MOVING NORTHWEST AT 28 MPH.

THE TORNADO WILL BE NEAR...
  SPRING GROVE AROUND 705 PM EDT...
  THOMASVILLE AROUND 710 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3974 7672 3972 7684 3990 7699 3994 7683
TIME...MOT...LOC 2256Z 151DEG 24KT 3983 7685

$$

FORECASTER: STEINBUGL
000 
WWUS51 KCTP 202314
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
714 PM EDT SUN APR 20 2008

PAC133-202324-
/O.EXP.KCTP.TO.W.0001.000000T0000Z-080420T2315Z/
YORK PA-
714 PM EDT SUN APR 20 2008

...THE TORNADO WARNING FOR WESTERN YORK COUNTY WILL EXPIRE AT
715 PM EDT...

THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3974 7672 3972 7684 3990 7699 3994 7683
TIME...MOT...LOC 2314Z 151DEG 24KT 3993 7693

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 3:01 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 20, 3:01 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT SUN APR 20 2008

.SYNOPSIS...
A MOIST SOUTHEASTERLY FLOW OF AIR WILL PREVAIL OVER CENTRAL
PENNSYLVANIA OVER THE NEXT FEW DAYS AS UPPER LOW PRESSURE DRIFTS
SLOWLY SOUTHEAST ACROSS THE CENTRAL APPALACHIANS. WIDESPREAD
SHOWERS AND EMBEDDED NARROW BANDS OF THUNDERSTORMS...MAINLY ACROSS
SOUTHERN PENNSYLVANIA TONIGHT...WILL DIMINISH DURING THE DAY
MONDAY WITH JUST LINGERING SHOWERS OR PATCHY DRIZZLE INTO MONDAY
NIGHT. MANY LOCATIONS ACROSS SOUTH CENTRAL PENNSYLVANIA AND THE
LAUREL HIGHLANDS WILL SEE ONE TO TWO INCHES OF RAINFALL OVER THE
NEXT 36 HOURS...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.

CONDITIONS WILL IMPROVE WITH TEMPERATURES MODERATING DURING THE
PERIOD TUESDAY THROUGH FRIDAY AS A RIDGE OF HIGH PRESSURE AT THE
SURFACE AND ALOFT BUILDS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
12KM NAM...925-850 HPA THETA-E CONVERGENCE AND LOW LEVEL BASED
INSTABILITY FIELDS HAVE WORKED LIKE A CHARM SO FAR TODAY...AND
NAILED THE LOCATION...BANDED STRUCTURE...AND SLOW EASTWARD DRIFT
TO THE LEADING EDGE OF THE TRAINING HEAVY SHOWERS AND EMBEDDED
TSRA ACROSS SCENT PENN AND THE LOWER AND WEST BRANCH SUSQ VALLEY.

LOCALIZED RAINFALL REPORTS AND MPE VALUES IN EXCESS OF ONE INCH
WERE NOTED...WITH PEA TO DIME SIZE HAIL CONTAMINATION LEADING TO
HIGH END VALUES AROUND 2 INCHES ALONG THE YORK CTY BORDER WITH
MARYLAND. THE EASTERN EDGE OF THE SHOWERS/TSRA SHOULD COME TO A
HALT LATE TODAY...THEN GRADUALLY DRIFT BACK TO THE SOUTHWEST
OVERNIGHT WITH RAINFALL RATES GRADUALLY DIMINISHING FROM LATE
EVENING ON. STILL...THE LONG DURATION AMOUNTS OF LOCALLY 2 TO 3
INCHES (NEARING THE 12+ HOUR HEADWATER GUIDANCE FOR MINOR
FLOODING TO BEGIN) WILL LEAD TO THE POTENTIAL OF SOME SMALL STREAM
AND POOR DRAINAGE FLOODING ACROSS SCENT PENN...AND WILL CONTINUE
THE CURRENT FLOOD WATCH THROUGH MONDAY.

SREF SFC BASED CAPE OF UP TO 500 J/KG ACROSS OUR SE ZONES AT
21Z...DIPS BACK TO JUST 100-200 J/KG BETWEEN 00Z AND 03Z
MONDAY...AND BECOMES CONFINED TO A FAIRLY NARROW NNW/SSE BAND FROM
NEAR KHGR TO KUNV. THIS WILL CONTINUE TO SUPPORT PERIODS OF HEAVY
SHRA AND TSRA THROUGH EARLY TONIGHT.

&&

.SHORT TERM /MONDAY/...
CURRENT PROJECTIONS OF THE VERY SLOW EASTWARD MOVEMENT OF THE
UPPER LOW IS ON TRACK TO REACH THE NORTH CAROLINA/VA BORDER BY
EARLY MONDAY MORNING.

THE PERSISTENT...ANOMALOUS (-2 TO -3 STANDARD DEVIATION) 925 TO 850
SERLY FLOW WILL CONTINUE TO BRING WIDESPREAD LOW CLOUDS AND MUCH
COOLER MAX TEMPS THAN RECENT DAYS (OR IN THE L60S ACROSS THE
CENTRAL AND SOUTH...WITH UPPER 60S ACROSS THE NW MTNS WHERE BREAKS
OF SUNSHINE WILL DEVELOP).

SHOWERS WILL BE MOST NUMEROUS NEAR...AND TO THE SOUTH OF THE PA
TURNPIKE MONDAY WITH AREAS OF DRIZZLE POSSIBLE ACROSS THE HIGHER
TERRAIN OF CENTRAL AND SRN PENN IN THE MOIST UPSLOPE FLOW. LITTLE
OR NO RAIN WILL FALL ACROSS THE REGION NORTH OF INTERSTATE 80.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
UPPER LVL VORT FINALLY SLIDES FAR ENOUGH SE PULLING MOST OF THE
MOISTURE WITH IT. EXPECT SECOND HALF OF TUE TO BE SOMEWHAT DRY WITH
THE EXCEPTION OF MASON-DIXON LINE...BASED ON ENSEMBLED DATA. MID-LVL
RIDGE TRIES TO LINGER ON BACKSIDE OF UPPER LVL VORT TUE NGT INTO
WED...WHICH MAY ALLOW FOR A PERIOD OF DRY WX THRU WED MORNING.

UPPER LVL POLAR VORT TRIES TO SLIDE INTO ALBERTA TUE NGT...AND WILL
SWING A VORT LOBE SE INTO THE GRT LKS WED. WEAK THERMAL RIDGE POKES
INTO MID-ATLANTIC WED AFTN PRIOR TO APPROACH OF FRONTAL BNDRY
SWEEPING IN FROM THE WEST...WITH TEMPS NEARING 70 DEGREES IN
NUMEROUS LOCATIONS. GRT LKS VORT WILL SLIDE NE INTO CENTRAL ONTARIO
WED AFTN...WITH A FRONTAL BNDRY EXTENDING SE THRU OHIO RIVER VALLEY
INTO EASTERN KY. MOISTURE WILL BE MARGINAL WITH MID-WEEK
SYSTEM...HOWEVER EXPECT LAPSE RATES TO STEEPEN ENOUGH WED AFTN AHEAD
OF BNDRY THAT WE MAY SEE SHOWERS AND ISO THUNDERSTORM. THE WILD CARD
WILL BE IF VORT PASSES TOO FAR NORTH...MOISTURE WILL FOLLOW SUIT.
RESULTING IN A WASHED OUT BNDRY AND A WEAK WIND SHIFT.

YET ANOTHER SFC RIDGE PROMPTLY SLIDES IN FOR THUR/FRI AND WILL
QUICKLY DRY OUT BNDRY LYR. 850MB TEMPS FALL BACK INTO THE +6 TO +10
BOTH DAYS...SO AFTN TEMPS WILL BE AROUND 70. IF WED ENDS UP BEING
DRY THEN WE MIGHT BUMP THOSE TEMPS UP A TAD GIVEN DECREASED HEAT
CAPACITY FROM A DRY BNDRY LYR.

ENSEMBLES PROG YET ANOTHER SHORTWAVE TO MOVE INTO THE MID-WEST AND
BECOME WRAPPED UP. THIS WILL MOST LIKELY SWING A SECONDARY VORT EAST
LATE FRI/SAT TOWARDS THE MID-ATLANTIC. SO HAVE CHC SHOWERS FOR THE
UPCOMING WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WIDESPREAD MVFR CIGS AND VSBYS COVERING THE SUSQ VALLEY AND POINT
WEST LATE TODAY WILL DETERIORATE TO MAINLY IFR CIGS WITH MVFR TO
IFR VSBYS OVERNIGHT THROUGH 14Z MONDAY...CONDITIONS WILL SLOWLY
IMPROVE FROM NORTH TO SOUTH MONDAY AFTERNOON AND NIGHT.

10 KT EAST/SE WINDS WILL BE TOPPED BY AT LEAST SEVERAL HOURS OF
30-35 KT SE WINDS AT 1.3 TO 2KFT AGL TONIGHT...LEADING TO MARGINAL
LOW LEVEL WIND SHEAR AT ALL TAF SITES.

MAINLY VFR FLYING CONDITIONS WILL OCCUR BY MONDAY AFTERNOON
ACROSS NORTHERN PENN AND BY MIDNIGHT ACROSS CENTRAL PENN. LOW
CLOUDS (MVFR TO IFR CIGS) AND MVFR VSBYS MAY LINGER INTO TUESDAY
MORNING ACROSS SOUTHERN PENN...TAF SITES KJST...KAOO AND KMDT.

HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION FOR THE TUESDAY
AFTERNOON THROUGH FRIDAY PERIOD...PROVIDING MAINLY VFR CONDITIONS.
JUST A SEVERAL HOUR PERIOD OF MVFR CIGS AND VSBYS ARE POSSIBLE
DURING THE AFTERNOON HOURS WEDNESDAY AS A WEAK COLD FRONT MOVES SE
ACROSS PENN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY EVENING FOR PAZ024>028-033>036-056-
063>065.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...BEACHLER
AVIATION...LAMBERT
Hazardous weather outlook, Apr 20, 9:44 AM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
944 AM EDT SUN APR 20 2008

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-057>059-066-
211345-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER-
944 AM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-056-063>065-211345-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-CUMBERLAND-ADAMS-YORK-
944 AM EDT SUN APR 20 2008

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

PERSISTENT BANDS OF MODERATE TO HEAVY RAIN WITH EMBEDDED
THUNDERSTORMS WILL GRADUALLY DIMINISH DURING THE DAY MONDAY. STORM
TOTAL RAINFALL OF 1 TO 2 INCHES WILL OCCUR ACROSS MUCH OF THE
REGION...WITH UP TO 3 OR 4 INCHES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY REPORTS OF HEAVY RAINFALL...EXCEEDING ONE
INCH...TO THE NATIONAL WEATHER SERVICE OFFICE IN STATE COLLEGE.

LAMBERT

In the hours before

Special weather statement, Apr 20, 1:44 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
144 PM EDT SUN APR 20 2008

PAZ065-201830-
YORK-
144 PM EDT SUN APR 20 2008

...A STRONG THUNDERSTORM WILL AFFECT EASTERN YORK COUNTY THROUGH 230
PM EDT...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF RED LION...MOVING TO THE
NORTH NORTHWEST AT 22 MPH.

WIND GUSTS TO 30 MPH AND HAIL BETWEEN PEA AND DIME SIZE ARE POSSIBLE
WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR FELTON...BROGUE AROUND 200 PM...HALLAM AND
STONYBROOK AROUND 215 PM.

FORECASTER: LAMBERT/EVANEGO
Special weather statement, Apr 20, 2:43 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT SUN APR 20 2008

PAZ065-066-201930-
LANCASTER-YORK-
243 PM EDT SUN APR 20 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LANCASTER COUNTY
AND SOUTHEASTERN YORK COUNTY THROUGH 330 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF BEL AIR...MOVING NORTH
NORTHWEST AT 22 MPH.

WIND GUSTS TO 40 MPH AND HAIL BETWEEN PEA...AND DIME SIZE ARE
POSSIBLE WITH THIS STORM. A 15 TO 30 MINUTE PERIOD OF VERY HEAVY
RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SOME SMALL STREAMS.
EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SUNNYBURN...HOLTWOOD AROUND 300 PM...
BROGUE...SHENKS FERRY AROUND 315 PM AND WINDSOR AROUND 330 PM.

FORECASTER: LAMBERT
Special weather statement, Apr 20, 4:02 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SUN APR 20 2008

PAZ036-063-064-202030-
ADAMS-CUMBERLAND-FRANKLIN-
402 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN FRANKLIN AND
SOUTHWESTERN CUMBERLAND COUNTIES...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF
WESTMINSTER TO 3 MILES NORTH OF THURMONT...MOVING NORTH AT 38 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR GERMANTOWN AROUND 410 PM...BONNEAUVILLE
AROUND 415 PM...SEVEN STARS AROUND 420 PM...FAYETTEVILLE AROUND 425
PM AND BENDERSVILLE AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 20 AND 31.

FORECASTER: LA CORTE
Special weather statement, Apr 20, 4:35 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT SUN APR 20 2008

PAZ026-036-056-063-064-202100-
ADAMS-CUMBERLAND-FRANKLIN-HUNTINGDON-PERRY-
435 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HUNTINGDON...
NORTHEASTERN FRANKLIN...NORTHERN ADAMS...SOUTHWESTERN PERRY AND
WESTERN CUMBERLAND COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF GETTYSBURG TO
7 MILES SOUTH OF SHIPPENSBURG...MOVING NORTHWEST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR SHIPPENSBURG AROUND 445 PM...MOUNT HOLLY
SPRINGS AROUND 450 PM...NEWBURG AROUND 455 PM AND DOYLESBURG AROUND
500 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 193 AND 222...I-81 BETWEEN
MILE MARKERS 17 AND 45.

FORECASTER: LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:25 AM EDTFlood WatchCTPAdams, Bedford, Blair, Cambria, Cumberland, Franklin and 7 more19 hr
Apr 20, 6:32 PM EDTSevere Thunderstorm WarningCTPAdams, York43 min

Nearby

Tornado Warnings in Pennsylvania, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.